MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. WATER CONTAINER

SHIRAKAWA OLYMPUS CO., LTD. WATER CONTAINER
Model Number MAJ-901
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1/establishment name: (b)(6) added here due to character limitation in respective field.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported during an emergency diagnostic endoscopy examination at night, a patient was mistakenly given a detergent solution or alcohol to the water in the water container.It was estimated the detergent or alcohol went into the digestive tract.The facility staff realized that it had been used incorrectly after the procedure was completed.The doctors believe there would be little harm to the patient because it was not a large dose.The patient was under observation for a few days and then discharged.
 
Event or Problem Description
It was reported that the patient was originally hospitalized and observed for other reasons prior to the reported event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The subject device was not returned to olympus for evaluation.Based on the results of the investigation, the root cause of the reported event could not be determined.This supplemental report includes additional information received from the customer.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's updated investigation.Based on the results of the updated investigation, it was judged that [liquid detergent or alcohol in the water tank has been accidentally poured into the patient] occurred due to misuse by the facility.The event can be detected/prevented by following the instructions for use which state: chapter 3 preparation and inspection 3.1 precautions for preparation and inspection warning: "do not use liquid other than sterilized water.It causes bacteria to grow in the water supply tube and clogging in the tubes." chapter 5 reprocessing 5.14 manually disinfecting the water container warning "residual disinfectant may adversely affect patients.After disinfection, thoroughly rinse the water supply tank with water to remove any residual disinfectant." olympus will continue to monitor field performance for this device.

Brand Name
WATER CONTAINER
Common Device Name
WATER CONTAINER
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18916553
Report Number3002808148-2024-02488
Device Sequence Number20593709
Product Code FDF
UDI-Device Identifier04953170022913
UDI-Public04953170022913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-901
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/01/2025
06/23/2025
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date05/08/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian